MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed- thyroidectomy: patient under previscan (objective inr 2-3).Relay 5 days before the intervention by lovenox.Total thyroidectomy on (b)(6) for goitre multi hetero nodular basedowified.Resumption of the previscan at the removal of the redons, at day 2.Surgical recovery on (b)(6) 2017 original: patient sous previscan (objectif inr 2-3).Relais 5 jours avant l'intervention par lovenox.Thyroïdectomie totale le (b)(6) pour goître multi hétéro nodulaire basedowifié.Reprise du previscan à l'ablation des redons, à j2.Reprise chirurgicale le (b)(6) 2017.Additional information received from clinical and sales rep on 12 apr 2017: before converting to the voyant fine fusion device the surgeons were using standard bipolar and sometimes clips for these surgeries.The account has been using voyant fine fusion device for roughly 3 months now.Initial event description communicated by the sales rep is describing the return of the patient to operating room after day 7.Complaint: bleeding 7 days after the surgery.Patient status:surgical recovery.
 
Additional Manufacturer Narrative
Investigation summary: the event product was not returned for evaluation.Based on the complainant's description of the event and additional information received, it could not be determined if a device malfunction occurred.In the absence of the subject device, it is difficult to determine the root cause of the event.Although the root cause of the event could not be determined, applied medical is currently implementing corrective actions within a corrective and preventative action report to mitigate this type of event.
 
Event or Problem Description
Additional information received from sales rep on 19 april 2017 : the device function normally during the procedure.There wasn't more bleeding than usual.There was no alarm tone during any of the procedure.There was not conductive fluid or blood pooling around the jaws before sealing.The nurse use to clean the devices after one or two fusion cycles - not excessive eschar on the jaws.The patient was on anticoagulant.He uses the voyant since a few months, so he makes a connection - it's difficult to know if the bleeding comes from specifically from vessels sealed with fine fusion additional information received from sales rep on 27 april 2017 : the surgeon is used to take scissors and bipolar in addition to the fine fusion voyant, for all thyroidectomy.Before using fine fusion he used some clips for the biggest vessels.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6492358
Report Number2027111-2017-01716
Device Sequence Number662563
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)170614(30)01(10)1284668
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/14/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1284668
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date06/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;